Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 49, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at May 2, 2009, 2:38 PM CDT for Franklin County, Alabama. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2009, 2:38 PM CDT (19:38 UTC)
- Expired
- May 2, 2009, 3:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 59 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 2:50 PM CDT | TSTM WND DMG | Wnw Red Bay, AL | TREES AND POWER LINES WERE DOWNED ALONG 7TH ST SW IN RED BAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 021938
TORHUN
ALC059-022015-
/O.NEW.KHUN.TO.W.0049.090502T1938Z-090502T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
238 PM CDT SAT MAY 2 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
* UNTIL 315 PM CDT
* AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHWEST OF RED BAY...MOVING EAST AT 25 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
RED BAY.
VINA.
ATWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST
FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A
CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3448 8816 3448 8815 3451 8798 3432 8795
3432 8811 3432 8816 3433 8817 3435 8817
TIME...MOT...LOC 1938Z 261DEG 22KT 3438 8822
$$
KDW2 follow-up statements
000
WWUS54 KHUN 021954
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
254 PM CDT SAT MAY 2 2009
ALC059-022015-
/O.CON.KHUN.TO.W.0049.000000T0000Z-090502T2015Z/
FRANKLIN AL-
254 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR WESTERN
FRANKLIN COUNTY...
AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED ABOUT ONE MILE SOUTH OF
RED BAY...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VINA...
HALLTOWN AND ATWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3448 8816 3448 8815 3451 8798 3432 8795
3432 8811 3432 8816 3433 8817 3435 8817
TIME...MOT...LOC 1953Z 251DEG 19KT 3441 8814
$$
KDW000
WWUS54 KHUN 022007
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
307 PM CDT SAT MAY 2 2009
ALC059-022017-
/O.EXP.KHUN.TO.W.0049.000000T0000Z-090502T2015Z/
FRANKLIN AL-
307 PM CDT SAT MAY 2 2009
...THE TORNADO WARNING FOR WESTERN FRANKLIN COUNTY EXPIRES AT 315 PM
CDT...
WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SEVERE.
THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING WERE STILL
POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.
LAT...LON 3448 8816 3448 8815 3451 8798 3432 8795
3432 8811 3432 8816 3433 8817 3435 8817
TIME...MOT...LOC 2007Z 251DEG 19KT 3443 8806
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 2, 1:06 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 2, 1:06 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
106 PM CDT SAT MAY 2 2009
.UPDATE...FOR 18Z TAFS.
&&
.AVIATION...
AREA OF CONVECTION MOVING ACROSS NRN MISS WILL BE MOVING INTO KMSL
BY ~19Z AND KHSV BY ~21Z. LEADING EDGE OF BAND OF PRECIP IS MOSTLY
STRATIFORM...WITH EMBEDDED TSRA TRAILING ABOUT ONE HOUR. IFR VIS
LIKELY IN CONVECTION...BUT MAY NEED TO AMEND FOR PERIODIC IFR OR
EVEN LIFR CIG POTENTIAL. TSRA LIKELY FOR ABOUT A TWO HOUR
PERIOD...WITH TRAILING SHRA AND IMPROVING VISBY/CIG LIKELY
AFTERWARDS WITHIN AREA OF LOWER TOPPED SHRA. FCST BEYOND 00Z
ACTUALLY BECOMES QUITE DIFFICULT AS A SERIES OF WAVES ARE EXPECTED
TO CROSS THE AREA...AND INSTIGATE FURTHER SHRA/TSRA DEVELOPMENT.
LATEST BEST TIMING WOULD SUGGEST ANOTHER ROUND OF SHRA/TSRA BTWN
04Z-10Z AT TERMINALS. MVFR CIGS/VIS WOULD BE LIKELY AND POSSIBLY
MUCH LOWER INTO THE LIFR CATEGORY GIVEN THE POTENTIAL FOR HEAVY
CONVECTION. GIVEN REMAINING UNCERTAINTIES...LATER TAF ISSUANCES WILL
BETTER ADDRESS TIMING/IMPACT POTENTIAL AS CONVECTION EVOLVES.
&&
.DISCUSSION... /ISSUED 1109 AM CDT SAT MAY 2 2009/
FIRST WAVE OF PRECIP TODAY IS ABOUT TO EXIT OUR CWFA TO THE
EAST...WITH SOME PATCHES OF +RA AND AN ISOLD TSRA OR TWO PRIMARILY
IN JACKSON/DEKALB COUNTIES. WIDESPREAD PRECIP AMOUNTS THUS FAR
THIS MORNING HAVE BEEN AROUND ONE HALF INCH OR LESS WITH RADAR
ESTIMATED AMOUNTS UP TO AROUND AN INCH ALONG A SWATH FROM NORTHERN
COLBERT AND SOUTHERN LAUDERDALE COUNTIES THROUGH SOUTHERN FRANKLIN
COUNTY (TN). ANOTHER SWATH OF HEAVIER PRECIP WITH NEAR ONE INCH
AMOUNTS HAS OCCURRED MAINLY IN NORTHERN PORTIONS OF DEKALB COUNTY.
IN SPITE OF RECENT HEAVY RAINS...ONLY ONE REPORT OF FLASH FLOODING
IN THE HENAGAR/IDER ARES OF DE KALB COUNTY HAS BEEN RECEIVED SO
FAR THIS MORNING.
OTHERWISE...LATEST ANALYSIS SHOWS THE SFC FRONT HAS STALLED TO OUR
NW...GENERALLY THROUGH EAST CENTRAL OK...CENTRAL AR...INTO WEST
TN AND NORTH MIDDLE TN. AREAS OF DEEP CONVECTION CONTINUE TO
DEVELOP ALONG THE FRONT PRIMARILY FROM EAST OK INTO NRN
MISS...ALTHOUGH SAT TRENDS INDICATE RECENT WARMING OF CLOUD TOP
TEMPS IN ASSOC WITH CONVECTION IN THE NRN MISS/WRN TN AREAS. RADAR
TRENDS INDICATE MAINTENANCE OF DEEP CONVECTION HOWEVER ACROSS ERN
AR INTO NRN MISS...WITH CELLS DISPLAYING AN EWRD TENDENCY. VIS
IMAGERY ALSO INDICATES SOME CLEARING EXTENDING INTO PARTS OF
CENTRAL MISS/AL WHICH SHOULD HELP TO INCREASE THE TEMP/THETA-E
GRADIENT ACROSS THE REGION INTO THE AFTN. THIS SHOULD HELP TO
CAUSE FURTHER DESTABILIZATION TO THE SOUTH OF FRONT IN THE WARM
SECTOR...AND HELP TO REINVIGORATE CONVECTION LATER TODAY AS A
WEAK LOW-LVL JET STREAK AND UPR SHORT WAVE CROSS THE AREA.
SO...EXPECTING CONVECTION TO DEVELOP AGAIN LATER TODAY INTO THIS
EVENING AND FURTHER EXACERBATE THE POTENTIAL FLOODING SITUATION.
AS A RESULT OF THE RAINS RECEIVED SO FAR...AND THE POSSIBLE RAINS
STILL TO DEVELOP...HAVE ISSUED A FLOOD WATCH FOR THE AREA UNTIL
MIDNIGHT SUNDAY.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
KDW.03Hazardous weather outlook, May 2, 12:47 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1247 PM CDT SAT MAY 2 2009 ALZ001>010-016-TNZ076-096-097-030015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1247 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...BRINGING MORE HEAVY RAINFALL TO THE AREA. WIDESPREAD RAINFALL AMOUNTS AROUND ONE INCH...WITH ISOLATED AMOUNTS AROUND TWO INCHES CAN BE EXPECTED WITH THIS NEXT BATCH OF PRECIPITATION INTO THE EVENING HOURS. ANY STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. GIVEN THE RECENT HEAVY RAINS...NUMEROUS INSTANCES OF FLASH FLOODING WILL BE POSSIBLE ACROSS THE OUTLOOK AREA...PARTICULARLY IN URBAN AND LOW-LYING AREAS. IN ADDITION TO THE POTENTIAL FOR FLOODING AND FLASH FLOODING...SOME STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS. THE POSSIBILITY FOR HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT AS ANOTHER UPPER LEVEL DISTURBANCE CROSSES THE AREA. MORE INSTANCES OF FLASH FLOODING WILL BE POSSIBLE WITH ANY FURTHER ACTIVITY THAT DEVELOPS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON SUNDAY AS A LOW PRESSURE SYSTEM MOVES ALONG THE FRONT TO OUR NORTH AND A VIGOROUS UPPER LEVEL DISTURBANCE CROSSES THE AREA. WIDESPREAD HEAVY RAINFALL WILL LEAD TO FURTHER FLOODING AND FLASH FLOODING POTENTIAL ACROSS THE AREA. IN ADDITION TO THE FLOODING THREAT...GIVEN THE STRENGTH OF THE SYSTEMS INVOLVED TOMORROW...SEVERE WEATHER WILL BE A POSSIBILITY...INCLUDING LARGE HAIL...DAMAGING WIND GUSTS...AND ISOLATED TORNADOES. THE POSSIBILITY FOR SEVERE WEATHER WILL LINGER THROUGH MONDAY...BEFORE A COLD FRONT CROSSES THE AREA MONDAY NIGHT. THE POTENTIAL EXISTS FOR A SIGNIFICANT FLOODING EVENT ACROSS THE AREA THROUGH LATE SUNDAY AND PERHAPS INTO MONDAY AS NUMEROUS STREAMS MAY REACH OR EXCEED BANKFULL STAGES. RESIDENTS AND THOSE TRAVELING THROUGH THE AREA ARE ENCOURAGED TO MONITOR THE LATEST INFORMATION PROVIDED BY THE NATIONAL WEATHER SERVICE OR THEIR FAVORITE MEDIA OUTLET REGARDING THIS SITUATION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE MAY BE REQUESTED LATER TODAY TO ASSIST IN SEVERE WEATHER/FLASH FLOODING OPERATIONS. IN ADDITION...FIRST RESPONSE AGENCIES ARE ENCOURAGED TO MONITOR THE LATEST WEATHER REPORTS AND UPDATES. KDW
In the hours before
Local storm report, May 2, 12:27 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1227 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM LIGHTNING MADISON 34.70N 86.75W
05/01/2009 MADISON AL EMERGENCY MNGR
TWO HOMES STRUCK BY LIGHTNING IN THE CITY OF MADISON.
SOME DAMAGE OCCURRED AT BOTH LOCATIONS.
1045 AM FLOOD LEXINGTON 34.97N 87.37W
05/02/2009 LAUDERDALE AL EMERGENCY MNGR
NUMEROUS ROADS STILL CLOSED ACROSS EASTERN LAUDERDALE
COUNTY DUE TO FLOODING.
1115 AM FLASH FLOOD 1 E IDER 34.70N 85.65W
05/02/2009 DEKALB AL EMERGENCY MNGR
FLOODING ON COUNTY ROAD 739 NEAR THE INTERSECTION WITH
COUNTY ROAD 651...WITH ROAD IMPASSIBLE. FLOODING RECEDED
BY 1155 AM CDT.
&&
JESpecial weather statement, May 2, 1:36 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 136 PM CDT SAT MAY 2 2009 ALZ001>003-021930- COLBERT-FRANKLIN-LAUDERDALE- 136 PM CDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE COUNTIES UNTIL 230 PM CDT... AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF CORINTH TO TUPELO...MOVING EAST AT 25 MPH. WINDS UP TO 30 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. PEOPLE IN WESTERN COLBERT...WESTERN FRANKLIN AND WESTERN LAUDERDALE COUNTIES...INCLUDING THE CITIES OF WATERLOO...RIVERTON...MALONE... ALLSBORO...MARGERUM...MAUD...WRIGHT...POGO...RED BAY AND MT HESTER... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. GIVEN THE RECENT HEAVY RAINS ACROSS THE AREA...FLASH FLOOD WARNINGS MAY BECOME WARRANTED AS THIS LINE OF STORMS MOVES ACROSS THE AREA. BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WIDESPREAD RAINFALL AMOUNTS OF AROUND ONE HALF INCH ARE EXPECTED FROM THIS AREA OF RAIN AND THUNDERSTORMS...WITH ISOLATED AMOUNTS POSSIBLY EXCEEDING ONE INCH THIS AFTERNOON. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:03 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 29 min |
| May 1, 7:16 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 13 min |
| May 1, 7:37 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 38 min |
| May 1, 8:42 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 31 min |
| May 1, 9:38 PM CDT | Flash Flood Warning | HUN | Colbert, Cullman, Franklin, Lawrence, Morgan | 3 hr |
| May 1, 10:50 PM CDT | Areal Flood Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone, Morgan | 3 hr |
| May 1, 11:38 PM CDT | Areal Flood Warning | HUN | Jackson, Madison, Marshall, Morgan | 3 hr |
| May 2, 12:38 AM CDT | Flash Flood Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 10 hr |
| May 2, 8:07 AM CDT | Flash Flood Warning | HUN | Lauderdale | 3 hr |
| May 2, 9:21 AM CDT | River Flood Warning | HUN | Madison | 70 hr |
| May 2, 9:40 AM CDT | River Flood Warning | HUN | Jackson, Madison, Marshall | 5 days |
| May 2, 10:12 AM CDT | Flood Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 39 hr |
| May 2, 10:40 AM CDT | Flash Flood Warning | HUN | DeKalb, Jackson | 2 hr |
| May 2, 10:52 AM CDT | River Flood Warning | HUN | Lawrence | 47 hr |
| May 2, 11:22 AM CDT | Areal Flood Warning | HUN | Lauderdale | 4 hr |
| May 2, 3:17 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan | 3 hr |
| May 2, 4:48 PM CDT | Tornado Warning | HUN | Madison, Morgan | 27 min |
| May 2, 5:32 PM CDT | Areal Flood Warning | HUN | Madison | 52 min |
| May 2, 6:14 PM CDT | Areal Flood Warning | HUN | Lauderdale | 6 hr |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.